MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a direction hi flo microcatheter.There was contrast in the device.Analysis of the tip, inner/outer shaft and strain relief/hub included microscopic and visual inspection.Inspection revealed shaft damage (inner stretched/outer shaft fractured) located 24.2cm from the strain relief.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description
Reportable based on device analysis completed on 07jan2020.It was reported that catheter was bent.The target lesion area was located in the pelvic area.A direxion hi-flo was selected for use.During the procedure, it was noted that the catheter got bent.The device was pulled out from the patient's body.The procedure was completed with a different device.No complications were reported and the patient's condition was fine post procedure.However, device analysis revealed the shaft was fractured.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9610668
Report Number2134265-2020-00289
Device Sequence Number547085
Product Code KRA
UDI-Device Identifier08714729839521
UDI-Public08714729839521
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0024164444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1